MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH REMOBILIZATION TOOL F/LOTUS+USS-II-POLYA; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH REMOBILIZATION TOOL F/LOTUS+USS-II-POLYA; MISC ORTHO SURGICAL INSTR
Catalog Number 03.603.108
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in the (b)(6) as follows: it was reported on (b)(6) 2019 during an unknown surgery that dr liantis was revising uss poly and needed to mobilize the heads.The device seized up with the t handle unable to turn.As the heads could not be mobilized, they were reliant on the poly heads being locked in a mono position to remove the screws.Concomitant device reported: unknown: screw - uss ii (part# unknown, lot# unknown, quantity# unknown); unknown: screwdriver - uss ii (part# unknown, lot# unknown, quantity# 1).This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The visual inspection of the returned remobilization tool has shown no obvious damages.The complaint part was returned with a spring which was inside the instrument.During investigation it was found that this spring does not belong to this part.After the spring was removed from the instrument a functional test was performed, and the part does function without any problems.Therefor the reported problem was not able to be replicated.This instrument was manufactured in september 2017 according to the specification.There were no issues during the manufacturing of the product that would contribute to this complaint condition.A functional test was performed and has shown that the part does function without any problems there for the reported problem was not able to be replicated.As the part does function as intended and as an additional spring was assembled to the part we have to assume that a miss assembling possibly after sterilization procedure has led to the complaint.The root cause was identified during the performed cq evaluation and therefore the in the investigation flow listed remaining investigation steps are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device history lot.Part: 03.603.108.Lot: l547987.Manufacturing site: haegendorf.Release to warehouse date: (b)(6) 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation site: cq zuchwil.Selected flow: device interaction/functional.Visual inspection: the visual inspection of the returned remobilization tool has shown no obvious damages.The complaint part was returned with a spring which was inside the instrument.During investigation it was found that this spring does not belong to this part.Functional test: after the spring was removed from the instrument a functional test was performed, and the part does function without any problems.Therefor the reported problem was not able to be replicated.Summary: this instrument was manufactured in september 2017 according to the specification.There were no issues during the manufacturing of the product that would contribute to this complaint condition.A functional test was performed and has shown that the part does function without any problems there for the reported problem was not able to be replicated.As the part does function as intended and as an additional spring was assembled to the part we have to assume that a miss assembling possibly after sterilization procedure has led to the complaint.The root cause was identified during the performed cq evaluation and therefore the in the investigation flow listed remaining investigation steps are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device history lot.Part: 03.603.108.Lot: l547987.Manufacturing site: haegendorf.Release to warehouse date: sep 25, 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REMOBILIZATION TOOL F/LOTUS+USS-II-POLYA
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9268175
Report Number8030965-2019-69913
Device Sequence Number19366092
Product Code LXH
UDI-Device Identifier07611819896116
UDI-Public(01)07611819896116
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.603.108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer11/06/2019
12/04/2019
12/04/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/28/2019
12/24/2019
12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1